Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 11, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 9, 2000, 12:32 PM MDT for Park County, Wyoming. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 9, 2000, 12:32 PM MDT (18:32 UTC)
- Expired
- Jun 9, 2000, 1:15 PM MDT
- In force
- 43 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Park County, WY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 12:35 PM MDT | Hail 0.75 | Cody, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2541 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:20 AM MDT, 9 hours 12 minutes earlier.
Area forecast discussion, Jun 9, 3:20 AM MDT, 9 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 320 AM MDT FRI JUN 9 2000 SHWRS/TSTMS DMNSHG EARLY THIS MRNG. SATIMGRY SHOWS SUBTROP MSTR FEED HEADED E OF FA. PAC TROF CRRNTLY OVR GRT BASIN FCST TO OPEN UP AS IT MOVES NEWD ACRS FA TODAY. GRTST INSTBLTY (-2 LI/S) AND SFC CONVERGENCE/UPR DVGNC FCST OVR N-NE THIS AFTN. SIMLR PTTRN ALSO ON SAT...BUT WITH LESS INSTBLTY AND CNVGNC/DVGNC. ONLY DECENT CAPES IN THE REGION FCST TO BE JUST NE OF FA THIS AFTN. AT H7 THE TROF MOVES TO THE FAR W THIS MRNG THEN E OF THE DVD THIS AFTN WITH ASSCD FAIRLY STRNG WNDS SHFTG FM THE W-SW TO THE W-NW WITH PSSG OF THE TROF. PER CRRNT SFC LOOP AND PROGS THE SFC FNT SHOULD PRECEDE THE H7 TROF BY SEV HOURS WITH MAIN PUSH OF COOLER AIR RMNG N OF THE OWL CREEK RANGE BEFORE SLIDING E OF FA THIS EVG. AN H7 RDG BLDS BHND THE TROF TNGHT FM W-E THEN FLATTENS OUT A LTL ON SAT. CRRNT FCST IDEA OF SCT PM TSTMS IN THE NW TODAY WITH ISOLD ELSWR ON TRACK...XCPT WILL GO WITH SCT CVRG NRN HALF OF FA AS WELL. FOR SAT FEEL MOST TSTMS WILL BE IN THE NORTH HALF...BUT WILL LEAVE CRRNT FCST BROAD BRUSH OF ISOLD ENTR FA FOR NOW. TMPS TODAY WILL COOL SUBSTANTIALLY FM YSTRDY AND A BLEND OF FWC/FAN TMPS LOOKS BEST. PER THE AVN/S DRIER AND WARMER SW FLOW THIS RUN WILL BACK OFF ON PREV FCST FOR SUNDAY OF COOLING AND SHOWERS. ALSO...MRF HAS A PAC SYS MOVG ACRS FA ON TUES...SO WILL CLUMP XTNDD SUN-TUES PDS WITH SLGHT CHC SHWRS FOR NOW. RWM .RIW...NONE
In the hours before
Special weather statement, Jun 9, 11:05 AM MDT, 1 hour 27 minutes before
WYZ005-009-026>028-092100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1105 AM MDT FRI JUN 9 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING IN NORTHEAST AND NORTH CENTRAL WYOMING... SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY IN JOHNSON... BIG HORN AND WASHAKIE COUNTIES IN NORTHEAST AND NORTH CENTRAL WYOMING. DISCUSSION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING IN JOHNSON...BIG HORN AND WASHAKIE COUNTIES OF NORTHEAST AND NORTH CENTRAL WYOMING. CONDITIONS WILL BE FAVORABLE FOR ISOLATED THUNDERSTORMS TO BECOME SEVERE. THE POTENTIAL WILL BE FOR THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND GUSTS. AGAIN...THE SEVERE WEATHER OUTLOOK CALLS FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING IN NORTHEAST AND NORTH CENTRAL WYOMING IN: JOHNSON BIG HORN AND WASHAKIE COUNTIES. WCJIN-WYNE C.BAKER NNNN
Special weather statement, Jun 9, 11:08 AM MDT, 1 hour 24 minutes before
WYZ005-009-026>028-092100- SEVERE WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 1108 AM MDT FRI JUN 9 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING IN NORTHEAST AND NORTH CENTRAL WYOMING... SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY IN JOHNSON... BIG HORN AND WASHAKIE COUNTIES IN NORTHEAST AND NORTH CENTRAL WYOMING. DISCUSSION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING IN JOHNSON...BIG HORN AND WASHAKIE COUNTIES OF NORTHEAST AND NORTH CENTRAL WYOMING. CONDITIONS WILL BE FAVORABLE FOR ISOLATED THUNDERSTORMS TO BECOME SEVERE. THE POTENTIAL WILL BE FOR THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND GUSTS. AGAIN...THE SEVERE WEATHER OUTLOOK CALLS FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING IN NORTHEAST AND NORTH CENTRAL WYOMING IN: JOHNSON BIG HORN AND WASHAKIE COUNTIES. WCJIN-WYNE-WYNW C.BAKER CORRECTED WCJIN CODE. NNNN
Special weather statement, Jun 9, 11:47 AM MDT, 45 minutes before
WYZ001>010-016>020-091945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1147 AM MDT FRI JUN 9 2000 ...THUNDERSTORMS MOVING THROUGH WESTERN WYOMING... AT 1140 AM MDT...SCATTERED THUNDERSTORMS WERE MOVING THROUGH AREAS OF WESTERN WYOMING. SOME OF THESE STORMS ARE CAPABLE OF PRODUCING STRONG GUSTY WINDS... HEAVY RAIN...AND DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. WCJIN-WYNW-WYSW T. BAKER
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:25 PM MDT | Severe Thunderstorm Warning | RIW | Park | 35 min |
| Jun 9, 1:53 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn | 42 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.